# SDR JIKA200400001

- Difficulty date: January 16, 2004
- Submitted: January 19, 2004
- Operation: Air carrier
- Aircraft: N246DH
- Make and model: Swrngn SA227AT
- Aircraft serial: AT625B
- Aircraft time: 18,252 hours, 15,822 cycles
- Propeller: Rotol R321482F8
- System (JASC): 6114 · Propeller Hub Section
- Part: Packing
- Part number: 7503503AF
- Condition: Cut
- Location: Left Propeller
- Stage of operation: CL
- How discovered: O
- Nature of condition: B, J
- Precautionary procedure: E, A

## Discrepancy

AFTER TAKE-OFF AT APPROXIMATELY 6000 FT AGL, PILOT NOTED LT ENGINE R.P.M. DROPPED FROM 100 PERCENT TO 97 PERCENT WITH SPEED LEVER FULL FORWARD.  SHORTLY AFTER, COCKPIT FILLED UP WITH BLUE SMOKE AND LT ENGINE OIL PRESSURE WARNING LIGHT ILLUMINATED.  PILOT SHUT DOWN THE LT ENGINE, DECLARED AN EMERGENCY, RETURNED TO CVG AND LANDED WITHOUT INCIDENT.  MAINTENANCE INSPECTED LT ENGINE AND FOUND OIL LEVEL ABOUT 6 QUARTS LOW.  OIL WAS LEAKING FROM PROPELLER HUB.  INSPECTION OF THE PROPELLER HUB REVEALED PROPELLER PISTON O-RING P/N 7503503AF CUT IN HALF CAUSING THE OIL LEAK.  THIS MASSIVE OIL LEAK FROM THE PROPELLER HUB INTO THE ENGINE INLET WAS THE CAUSE OF THE SMOKE IN THE COCKPIT.
